Alert archive / Ohio / River Flood Warnings in 2023
River Flood Warning 20, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Mar 25, 2023, 9:31 AM EDT for Hancock County, Ohio. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2023, 9:31 AM EDT (13:31 UTC)
- Expired
- Mar 26, 2023, 3:03 AM EDT
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 158 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek above Findlay (FECO1).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04188496, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Mar 25, 6:54 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Mar 25, 6:54 AM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
654 AM EDT Sat Mar 25 2023
.SYNOPSIS...
Low pressure over the lower Ohio River Valley this morning will
advance northeast today and and lift a warm front across the
area. The low will pass northwest of the forecast area and north
of Lake Erie by this evening, allowing a cold front to pass
through the area. High pressure will build in behind the system
for Sunday. A weak low will pass south of the area Sunday night
into Monday.
&&
.NEAR TERM /THROUGH SUNDAY/...
Rain did really well to move through the forecast area this
morning with the moderate-to-heavy rain moving through the final
portions of NW PA. Low pressure crossing the IL/IN border is
doing well to generate some additional scattered rain showers
across the area, which will be in and out over the next several
hours. In the end, have shaved off PoPs just a touch to account
for the fact that the bulk of the rain has moved out of the
area. Otherwise, the rest of the forecast remains on track,
including the high wind and thunder potential for today
described below.
Previous Discussion...
Low pressure over southern Illinois this morning has a warm
front extended east along the Ohio River. As this system lifts
northeast, rain will continue to extend across the area ahead of
it, allowing for much of the area to get a half inch to one inch
of rainfall through dawn. While the main slug of rain is moving
through the region this morning, additional rain is forming
right ahead of the low across Illinois and Indiana and expect
some light rain to fill in and allow for higher PoPs to be
necessary. The front should reach the lake by late morning and
temperatures should surge with good warm advection and warm
sector mixing into the 50s. Winds should increase to at least 50
mph in the warm sector, given the robust wind field aloft and
the deepening low to the northwest. The main forecast questions
for the day will be: What is the environment ahead of the cold
front later today? And, what is the thunderstorm and possible
severe weather potential for today. This morning, south of the
low and ahead of the associated cold front there is a break in
the lower clouds and precipitation over far southern Indiana and
western Kentucky. This will push northeast into the area this
afternoon and suspect will allow for some of the temperatures in
the area to push 60 degrees. In the end, the warmer the area
goes, the more instability will be in place across the region
and the greater potential for thunderstorms. Any convection this
afternoon will have a great wind field to work with aloft to
bring down to the surface, so it would not take much to get some
rumbles that bring down 60 mph winds. Hence, the area is under a
marginal risk for severe weather. The best region is east, where
the cold front will reach later in the day. The best timing for
thunder is 3-7 PM. The cold front will cross the region by
evening and winds in the cold air advection regime should
increase to the 50 to 60 mph range, which is the main time of
concern for the High Wind Warning headlines. Have added Knox and
Holmes Counties to the warning this morning to align with the
addition of the Columbus metro and ILN's area.
The system will clear the region overnight and some lingering
rain showers that may change to snow will continue across
Northeast Ohio and Northwest Pennsylvania late tonight.
Low temperatures will fall into the lower 30s. High pressure
will build into the region for Sunday. Dry conditions are
expected and high temperatures will attempt to return toward the
50 degree mark across the area.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Low pressure passes west to east to the south of the CWA Monday with
an associated wave of showers followed quickly by an upper trough
axis late Monday night into Tuesday. Pattern aloft becomes zonal
and cool in northerly flow behind the surface low with high pressure
building in from the west.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
Midweek high pressure yields to developing low pressure in the lee
of the Rockies for the end of the week. Warm front will form over
the southern lakes and will get into warm air advection Friday into
Saturday along with the return of POPs into the region.
&&
.AVIATION /12Z Saturday THROUGH Wednesday/...
Rain has been very efficient moving through the region this
morning and the bulk of the moderate-to-heavy rain is exiting
east of KERI. Plenty of non-VFR has entered with and behind the
rain this morning and will persist through the day. The non-VFR
has struggled in lakeshore areas with the slight downslope
component eliminating the low ceilings intermittently at KCLE
and holding them off at KERI. Believe that MVFR should
eventually enter at KERI within the next hour or so. Non-VFR
will continue through the morning hours, but winds are expected
to increase as the rain and the warm front lift north during the
morning hours. Some spotty rain showers will be present across
the region through the late morning and early afternoon hours,
but should be less impactful than the overnight rain. Not super
certain on the clouds during the afternoon hours, believe that
there will be MVFR level clouds, but not entirely certain if it
will be a ceiling everywhere, as some breaks may try to develop,
but opted for ceilings for now. A cold front will swing through
during the afternoon hours, ahead of the front and especially
in NE OH/NW PA, there is the potential for some thunder to
develop. Otherwise, the main story will be the winds that will
increase across the area as they shift to the southwest and the
potential for 40-50 kts gusts will increase. Gusts will diminish
Saturday night. Ceilings will likely fall in the MVFR category
with and behind the cold frontal passage, but ceilings should
start breaking toward the end of the TAF period for most.
Outlook...Non-VFR possible Sunday night through Tuesday in
showers.
&&
.MARINE...
Gale Warning and Low Water Advisory in effect for forecasted
southwest winds sustained 35-45kts in the open water zones east of
the islands at 12-18ft. Winds ease Sunday and wave heights decrease
accordingly. Winds turn northerly 10-15kts with the passage of a low
pressure system just to the south of Lake Erie Monday through
Tuesday with wave heights 2-4ft.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory from 10 AM this morning to 8 PM EDT this evening
for OHZ003.
High Wind Warning from 10 AM this morning to 8 PM EDT this
evening for OHZ006>009-017>020-027>031-036>038-047.
High Wind Warning from noon today to midnight EDT tonight for
OHZ010>012-089.
High Wind Warning from noon today to 8 PM EDT this evening for
OHZ013.
Wind Advisory from noon today to 8 PM EDT this evening for
OHZ014-021>023-032-033.
PA...Wind Advisory from noon today to 8 PM EDT this evening for
PAZ003.
High Wind Warning until 2 AM EDT Sunday for PAZ001.
Wind Advisory until 2 AM EDT Sunday for PAZ002.
MARINE...Gale Warning from 10 AM this morning to 8 PM EDT this evening
for LEZ142>144-162>164.
Low Water Advisory from 2 PM this afternoon to 5 AM EDT Sunday
for LEZ142>144-162>164.
Gale Warning from noon today to 2 AM EDT Sunday for LEZ145>148-
165>168.
Gale Warning from 5 PM this afternoon to 5 AM EDT Sunday for
LEZ149-169.
&&
SYNOPSIS...Sefcovic
NEAR TERM...Sefcovic
SHORT TERM...26
LONG TERM...26
AVIATION...Sefcovic
MARINE...26Hazardous weather outlook, Mar 25, 3:14 AM EDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 314 AM EDT Sat Mar 25 2023 OHZ006>009-017>019-027>030-036-037-047-260715- Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-Crawford- Richland-Ashland-Marion-Morrow-Knox- 314 AM EDT Sat Mar 25 2023 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-260715- Lucas- 314 AM EDT Sat Mar 25 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>144-162>164-260715- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- 314 AM EDT Sat Mar 25 2023 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...LOW WATER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SUNDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Low Water Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ145>148-165>168-260715- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- 314 AM EDT Sat Mar 25 2023 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 2 AM EDT SUNDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-149-169-260715- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Conneaut OH to Ripley NY- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 314 AM EDT Sat Mar 25 2023 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT SUNDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010-260715- Lorain- 314 AM EDT Sat Mar 25 2023 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for north central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011-012-089-260715- Cuyahoga-Lake-Ashtabula Lakeshore- 314 AM EDT Sat Mar 25 2023 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. There is a marginal risk for isolated severe thunderstorms this afternoon. The main risk with any severe thunderstorms will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ014-021>023-032-033-PAZ003-260715- Ashtabula Inland-Summit-Portage-Trumbull-Stark-Mahoning-Crawford- 314 AM EDT Sat Mar 25 2023 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. There is a marginal risk for isolated severe thunderstorms this afternoon. The main risk with any severe thunderstorms will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ020-031-038-260715- Medina-Wayne-Holmes- 314 AM EDT Sat Mar 25 2023 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. There is a marginal risk for isolated severe thunderstorms this afternoon. The main risk with any severe thunderstorms will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ002-260715- Southern Erie- 314 AM EDT Sat Mar 25 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT SUNDAY... This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. There is a marginal risk for isolated severe thunderstorms this afternoon. The main risk with any severe thunderstorms will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ001-260715- Northern Erie- 314 AM EDT Sat Mar 25 2023 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT SUNDAY... This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. There is a marginal risk for isolated severe thunderstorms this afternoon. The main risk with any severe thunderstorms will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ013-260715- Geauga- 314 AM EDT Sat Mar 25 2023 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. There is a marginal risk for isolated severe thunderstorms this afternoon. The main risk with any severe thunderstorms will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 9:47 PM EDT | High Wind Warning | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 26 hr |
| Mar 25, 7:04 AM EDT | River Flood Warning | CLE | Holmes, Wayne | 4 days |
| Mar 25, 12:40 PM EDT | Special Weather Statement | CLE | Crawford, Richland | 50 min |
| Mar 25, 12:52 PM EDT | Special Weather Statement | CLE | Erie | 23 min |
| Mar 25, 1:10 PM EDT | Special Weather Statement | CLE | Ashland, Medina | 35 min |
| Mar 25, 1:31 PM EDT | Special Weather Statement | CLE | Medina, Summit | 29 min |
| Mar 25, 1:39 PM EDT | Special Weather Statement | CLE | Cuyahoga | 51 min |
| Mar 25, 1:44 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake, Portage, Summit | 31 min |
| Mar 25, 1:54 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Medina, Portage, Summit | 36 min |
| Mar 25, 2:13 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 47 min |
| Mar 25, 2:44 PM EDT | Special Marine Warning | CLE | 46 min | |
| Mar 25, 2:51 PM EDT | Special Weather Statement | CLE | Mahoning | 9 min |
| Mar 25, 2:35 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 40 min |
| Mar 25, 3:14 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 46 min |
Nearby
River Flood Warnings in Ohio, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.